Alert archive / Virginia / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 41, NWS Baltimore/Washington

June 6, 2005Rockingham County, Virginia

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 6, 2005, 12:58 PM EDT for Rockingham County, Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 12:58 PM EDT (16:58 UTC)
Expired
Jun 6, 2005, 2:00 PM EDT
In force
62 min
Issued by
NWS Baltimore/Washington
Area
Counties, with a storm outline in the text

County Rockingham County, VA

The radar

The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 16:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 5.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1094 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1094 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1190 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 11:05 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jun 6, 11:05 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1105 AM EDT MON JUN 6 2005

.SHORT TERM (REST OF TODAY)...

SURFACE ANALYSIS FROM 12 SHOWS A COLD FRONT EXTENDING FROM THE
NORTHERN GREAT LAKES THROUGH THE UPPER OHIO RIVER VALLEY INTO
NEBRASKA. SATELLITE IMAGERY HAS A SHORT WAVES MOVING THROUGH WESTERN
PENNSYLVANIA. SURFACE OBSERVATIONS SHOW REGIONAL TEMPERATURES
ALREADY REACHING THE 80 DEGREE MARK...WITH DEW POINTS NEAR 70.
REGIONAL RADAR SHOWS MOST OF THE CONVECTIVE ACTIVITY IN
PENNSYLVANIA...WITH SCATTERED ACTIVITY DEVELOPING IN WEST VIRGINIA.

THE SHORT WAVE OVER PENNSYLVANIA WILL CONTINUE EASTWARD THROUGH MID
MORNING. WITH THIS SHORTWAVE ENHANCING THE LEE SIDE TROUGH AND
SUFFICIENT LOW LEVEL INSTABILITY AND MOISTURE...SOME THUNDERSTORMS
THAT DEVELOP THIS AFTERNOON HAVE THE POTENTIAL TO BECOME SEVERE.
WITH LITTLE IN THE WAY OF SHEAR...MAIN THREAT WILL BE SMALL BOW
SEGMENTS PRODUCING WIND DAMAGE AND SMALL HAIL.

ZONE UPDATE FOR TODAY WILL REMOVE EARLY MORNING WORDING FOR FOG.
WILL INCLUDE SEVERE WORDING FOR LATE THIS AFTERNOON...MENTIONING
STRONG GUSTY WINDS. ALSO DECIDED TO RAISE MAXIMUM TEMPERATURES A FEW
DEGREES...MAINLY IN THE EAST...TO THE 90 DEGREE MARK. UPDATED
FORECAST PRODUCTS WILL BE OUT SHORTLY.

.AVIATION...

APPROACHING SHOWERS AND THUNDERSTORMS FROM THE WEST THROUGH MID
AFTERNOON...WITH THUNDERSTORMS REACHING THE METRO AREAS LATE THIS
AFTERNOON.  CONTINUED USE OF VCTS IN TAFS...BUT THIS WILL CHANGE
LATER TODAY AS ACTIVITY BECOMES MORE ORGANIZED. WITH STRONG GUSTY
WINDS THE MAIN THREATS WITH THE STORMS...WILL MENTION TEMPO GROUP OF
STRONG WINDS WITH NEXT TAF ISSUANCE. ALSO...BRIEF PERIODS OF HEAVY
RAIN WILL REDUCE VISIBILITIES. ACTIVITY SHOULD END AFTER
MIDNIGHT...BUT FOG SHOULD REDEVELOP AGAIN AFTER MIDNIGHT AND
CONTINUE INTO THE MORNING HOURS.

&&

.MARINE...SLY FLOW PERSISTS. PTTN CONDUCIVE FOR SLY CHANNELING UP
THE BAY LT TAFTN/TNGT...SPCLY CONSIDERING APPCHG TSRA...BUT NOT
SUFFICIENT FOR FLAGS. OF COURSE...WNDS/WVS HIER NEAR TSTMS...AND
SMWS MAY BE NEEDED.

&&

.PREVIOUS DISCUSSION...

SHORT TERM...
AREAS OF FOG...LCLLY DENSE ATTM. HWVR...THESE REPORTS PER MTRS APPR
ISOL ENUF TO KEEP MNTN IN A NOWCAST AND WORDING IN ZNS. LOOKS LIKE
MIXING AFTR DAYBRK WL TAKE CARE OF IT.

OTRW...HIPRES OVR CWFA AS CNVCTN WKNS IN THE GRTLKS. ASSOC VORT
WL TRANSLATE EWD TDA. AMS IS VRY WARM AND HUMID ATTM...AND THAT WONT
CHG TDA AS A SLY FLOW CONTS TO ADVECT GLFMEX AIR NWD. THUS...XPCT
SOME SERIOUS SFC BASED INSTABILITY TAFTN /LI -5 TO -7..CAPE
2000-3000/. IN ADDITION...LOOK FOR A DVLPG LEE TROF TO PROVIDE A
FOCUS...OROGRAPHICS TO AIDE IN INITIATION...AS WL UPR DIFFLUENCE.
YDAS UPR RDG HAS SLID EWD...REPLACED BY A WLY FLOW.  NOT A STRNG
ONE...BUT SUFFICIENT FOR LWR HGTS/TEMPS H8-5. WNDS WL BE WSW 10-20
KT UPSTAIRS. NOT LOOKING FOR SUPERCELLS IN A HIGH CAPE/LOW SHEAR
ENVIRONMENT...BUT LOCALIZED STRONG WND GUSTS APPR RSNBL. SPC HAS
PLACED CWFA IN SLGT RISK SVR...AND AGREE W/ RATIONALE. WBZ TOO HIGH
FOR HAIL TO BE A BIG CONCERN. PWAT 1.5-1.8...SO LOOKING FOR HVY
RAINERS AS WELL.

SO...WL BE CLOSE TO MAV POPS TDA/TNGT. HV ATTEMPTED TO PROVIDE
TIMING IN GRIDS. DOUBT IT WL TRANSLATE INTO TXT PRODUCTS
EFFICIENTLY...WL DO MY BEST BUT ZFP MAY BE A BIT BROAD BRUSHED.
BASIC TIMING WL BE ELY AFTN NRN SHEN VLY/ERN WVA/WRN MD...LT AFTN
NRN BLURDG/CATOCTINS/DC-BALT WRN BURBS...ELY EVE DC-BALT
CORRIDOR...AND SRN MD BFR MIDNGT. LIKELY POPS ABV AREAS/TIMES...OTRW
CHC POPS.

SINCE SKIES MOCLR ATTM...ANTICIPATE A QUICK WARMUP THIS MRNG. SOME
LOCATIONS...SPCLY CNTRL VA HV A GOOD CHC TO EXCEED 90 DEGREES...W/
DC/BALT GETTING VRY CLOSE. WENT CLOSE TO MAV MAXT...AS MET APPRS A
BIT ON THE HIGH SIDE. HIDX WL BE BLO 98 DEG ADVSRY CRITERIA FOR JUNE.

AS VORT/BAND OF TSRA PULLS OFFSHR THIS ENVG...SKIES SHUD CLR RATHER
QUICKLY. STILL A BIT OF HUMIDITY PRSNT...AND XPCT PATCHY FOG TO
RDVLP.  AGN...MAV FVRD.

LONG TERM (TUESDAY THROUGH SUNDAY)...
OBSERVATIONS...500MB HEIGHT/ANOMALY PATTERN DURING THE PAST 5 DAYS
SHOWS A PATTERN SHIFT HAS OCCURRED WITHIN THE NORTHERN STREAM...AS A
DOMINATE LONG WAVE TROUGH OVER THE GREAT LAKES AND NEW ENGLAND HAS
ERODED AND ALLOWED A RIDGE TO BUILD IN. WATER VAPOR LOOP SHOWS A
RIDGE ACROSS THE EASTERN CONUS AS A WAVE PROPAGATES NORTHEAST FROM
THE UPPER MIDWEST INTO SOUTH CENTRAL CANADA. THE NEXT STRONG WAVE
TAKES IT AIM ON THE PACIFIC NORTHWEST WHILE RIDGING OCCURS ACROSS
THE CENTRAL ROCKIES. ACARS 400-250MB WIND OBSERVATIONS REVEAL WEAK
ANTICYCLONIC FLOW ALOFT ACROSS THE EASTERN CONUS. A 70-90KT UPPER
LEVEL JET EXTENDS FROM THE PLAINS NORTHEAST THROUGH THE WESTERN
GREAT LAKES...WHILE AN 80-100KT UPPER LEVEL JET CARVES A TROUGH FROM
CENTRAL CALIFORNIA INTO THE PACIFIC NORTHWEST. 03Z SURFACE ANALYSIS
PLACES A 995MB OCCLUDED CYCLONE NORTH OF MINNESOTA. A DIFFUSE
BOUNDARY STRETCHES SOUTHEAST FROM THE SYSTEMS TRIPLE POINT NEAR
GREEN BAY THROUGH THE TENNESSEE VALLEY AND CENTRAL MID ATLANTIC
REGION. A STALLING COLD FRONT RESTS FROM THE TRIPLE POINT SOUTHWEST
INTO THE PLAINS...WHILE A SECONDARY COLD FRONT STRETCHES FROM THE
OCCLUDED CYCLONE SOUTHWEST THROUGH THE DAKOTAS.

MODELS...00Z NAM/GFS/CANADIAN/UKMET ALONG WITH THE 12Z EUROPEAN SHOW
EXCELLENT AGREEMENT WITH REGARD TO THE LARGE SCALE SYNOPTIC FEATURES
DURING THE EXTENDED. MODELS INDICATE A WAVE SEEN TRAVERSING EAST
FROM THE GREAT LAKES INTO NEW ENGLAND DURING THE
MIDWEEK...FLATTENING THE FLOW JUST TO OUR NORTH. MODELS DIFFER ON
THE AMPLITUDE AND TIMING OF THIS FEATURE...WHICH CREATES AN ARRAY OF
SOLUTIONS REGARDING HOW QUICKLY AND FAR SOUTH A BACKDOOR COLD FRONT
WILL PUSH INTO THE MID ATLANTIC (00Z GFS REMAINS THE MOST BULLISH
WITH THIS FEATURE...WHILE THE 12Z EUROPEAN IS NOW LESS INSISTENT ON
THIS OCCURRING THAN THE 00Z CANADIAN (A SWITCH FROM LAST NIGHT)).

A BERMUDA HIGH SETS UP WHILE HEIGHTS ONCE AGAIN RISE ACROSS THE
EASTERN CONUS LATE THIS WEEK (AS THE WESTERN CONUS TROUGH
REESTABLISHES ITSELF). LATE IN THE EXTENDED...THIS WESTERN CONUS
WAVE IS SHOWN TO EJECT NORTHEAST THROUGH THE MIDWEST.

ENSEMBLE DATA...12Z GFS 500MB HEIGHT MEMBERS SHOW GREAT CONSISTENCY
WITH INDICATING A WAVE EJECTING FROM THE WEST CENTRAL CONUS LONG
WAVE TROUGH INTO THE GREAT LAKES EARLY THIS WEEK WHICH FLATTENS THE
FLOW JUST TO OUR NORTH FOR THE MIDWEEK. ALTHOUGH MEMBERS CONTINUE TO
DISPLAY ABOVE AVERAGE CONSISTENCY LATE NEXT WEEK...VARIABILITY
INCREASES A GOOD DEAL WITH REGARD TO THE HEIGHT FIELD ACROSS THE
GREAT LAKES AND THE TROUGH ACROSS THE FOUR CORNERS
REGION...INDICATING A DIFFICULTY WITH CAPTURING THE AMPLITUDE OF THE
LARGE SCALE PATTERN LATE NEXT WEEK AND INTO THE WEEKEND (AS THE
TROUGH BEGINS TO LIFT AND PROGRESS INTO THE CENTRAL CONUS).

00Z GFS MOS FROM SATURDAY NIGHTS RUN INDICATES MEAN HIGH
TEMPERATURES WELL INTO THE 80S THROUGH MIDWEEK...BEFORE MEANS FALL
TO JUST BELOW 80 DEGREES (AND THE LOW OUTLIER NEARS THE UPPER 70S)
LATE DURING THE WORK WEEK. MEAN HIGHS THEN RECOVER BACK INTO 80S FOR
NEXT WEEKEND. WITH THE EXCEPTION OF TUESDAY AND WEDNESDAY...MEAN
POPS REMAIN IN THE 20-30 PERCENT RANGE FOR THE EXTENDED PERIOD.

FORECAST RATIONALE...MAIN FORECAST CHALLENGE IS WITH THE POSSIBILITY
OF A BACKDOOR COLD FRONT DURING THE MIDWEEK...AND ANY RECOVERY FROM
THIS POSSIBLE FRONTAL PASSAGE BY THE END OF THE EXTENDED.

THE BEGINNING OF THE EXTENDED PERIOD WILL BE A TYPICAL PERIOD OF
SUMMER WEATHER ACROSS THE MID ATLANTIC REGION. LIGHT LOW LEVEL FLOW
WILL COMBINE WITH THE RELATIVELY COOL CHESAPEAKE BAY WATER
TEMPERATURES TO SUPPORT A BAY BREEZE PRETTY MUCH EVERY LATE
AFTERNOON INTO THE MIDWEEK (SUPPLYING SLIGHTLY COOLER HIGH
TEMPERATURES ALONG THE BAY). NAM/GFS BUFKIT FORECAST SOUNDINGS
INDICATE RISING HEIGHTS WILL CONTRIBUTE TO A MIDLEVEL SUBSIDENCE
INVERSION...HOLDING BACK CONVECTION TUESDAY EXCEPT POSSIBLY ACROSS
OUR SOUTHERN ZONES.

THE 00Z GFS CONTINUES TO BE THE MOST BULLISH WITH THE BACKDOOR COLD
FRONT FOR THE MIDWEEK (ALTHOUGH NOT AS MUCH SO AS THE PAST COUPLE OF
DAYS). WHILE THIS IS A COMMON OCCURRENCE THIS TIME OF YEAR...AND IT
IS COMMON FOR MODELS TO UNDERPLAY HEIGHT RISES AND ENSUING COLD
FRONTAL PUSHES FROM OUR NORTH...THIS PARTICULAR EAST COAST RIDGE MAY
BE AMPLIFIED ENOUGH TO MAINTAIN THE PATTERN ACROSS THE REGION. GIVEN
THAT THE GFS IS THE ONLY OPERATIONAL MODEL PUSHING THE FRONT SOUTH
THROUGH THE REGION (AND THIS PLAYS INTO THE COLD/AMPLIFIED BIAS OF
THE MODEL)...WILL MAINTAIN A FORECAST CLOSER TO A BLEND OF THE 00Z
NAM/CANADIAN AND 12Z EUROPEAN. HOWEVER...STILL EXPECT SOUTHEAST FLOW
FROM THE STRENGTHENING ATLANTIC ANTICYCLONE TO PROVIDE A DRIER AND
COOLER MIDWEEK.

GUIDANCE INDICATES THE WEST CENTRAL CONUS TROUGH REORGANIZES LATE
DURING THE EXTENDED PERIOD. THIS WOULD FAVOR AN AMPLIFICATION OF THE
RIDGE OVERHEAD...AND A RECOVERY FROM ANY MIDWEEK REPRIEVE FROM THE
HEAT AND SCATTERED THUNDERSTORMS.

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

UPDATE/AVIATION: ALLEN
PREVIOUS SHORT TERM FORECASTER: HTS
LONG TERM FORECASTER: ROGOWSKI
Hazardous weather outlook, Jun 6, 11:19 AM EDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1119 AM EDT MON JUN 6 2005

ANZ530>537-DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-
025>031-036>042-050>057-WVZ048>055-071530-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
1119 AM EDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARYLAND WEST OF THE
EASTERN SHORE INCLUDING THE CHESAPEAKE BAY AND EAST OF GARRETT
COUNTY...EASTERN WEST VIRGINIA...NORTHERN AND CENTRAL VIRGINIA...
WASHINGTON DC AND THE TIDAL POTOMAC RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED MOST
OF MARYLAND...THE DISTRICT OF COLUMBIA...NORTHERN AND CENTRAL
VIRGINIA...AND THE EASTERN WEST VIRGINIA PANHANDLE IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY.

AN UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE REGION TODAY.
THE AIRMASS AHEAD OF THIS DISTURBANCE WILL BE VERY WARM AND
HUMID...RESULTING IN STRONG TO A FEW SEVERE THUNDERSTORMS ALONG
ITS PATH.

LOOK FOR THUNDERSTORMS TO DEVELOP IN THE POTOMAC HIGHLANDS AND
SHENANDOAH VALLEY EARLY THIS AFTERNOON...ACROSS THE BLUE RIDGE TO
CHARLOTTESVILLE AND THE WESTERN SUBURBS OF WASHINGTON AND
BALTIMORE BY LATE AFTERNOON...ACROSS THE FREDERICKSBURG WASHINGTON
BALTIMORE CORRIDOR DURING THE LATE AFTERNOON COMMUTE...AND ON TO
ANNAPOLIS AND SOUTHERN MARYLAND DURING THE EVENING HOURS.

THESE THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...DANGEROUS
LIGHTNING...AND THE POSSIBILITY OF DAMAGING WINDS.

RESIDENTS SHOULD MONITOR WEATHER REPORTS THROUGH THE DAY FOR
POSSIBLE WATCHES AND WARNINGS. IF THUNDERSTORMS THREATEN...THE
BEST COURSE OF ACTION WOULD BE TO SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE POSSIBLE LATE
IN THE WEEK AND INTO THE WEEKEND AS DEEP TROPICAL MOISTURE MOVES
INTO THE MID ATLANTIC TOWARD THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION MAY BE REQUIRED LATER TODAY.

In the hours before

Special weather statement, Jun 6, 11:13 AM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1113 AM EDT MON JUN 6 2005

DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042-
050>057-WVZ048>055-061715-
DISTRICT OF COLUMBIA-ALLEGANY-WASHINGTON-FREDERICK MD-CARROLL-
NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE-
PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-GRANT-MINERAL-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-
PENDLETON-HARDY-
INCLUDING THE CITIES OF...WASHINGTON...CUMBERLAND...HAGERSTOWN...
FREDERICK...WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...
ANNAPOLIS...WALDORF...ST MARYS CITY...STAUNTON...WAYNESBORO...
HARRISONBURG...WINCHESTER...FRONT ROYAL...CHARLOTTESVILLE...
LEESBURG...CULPEPER...MANASSAS...MANASSAS PARK...FAIRFAX...
ALEXANDRIA...FALLS CHURCH...FREDERICKSBURG...BAYARD...
PETERSBURG...KEYSER...MARTINSBURG...CHARLES TOWN
1113 AM EDT MON JUN 6 2005

...SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INCLUDED MOST OF
MARYLAND...THE DISTRICT OF COLUMBIA...NORTHERN AND CENTRAL
VIRGINIA...AND THE EASTERN WEST VIRGINIA PANHANDLE IN A SLIGHT
RISK OF SEVERE THUNDERSTORMS TODAY.

AN UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE REGION TODAY.
THE AIRMASS AHEAD OF THIS DISTURBANCE WILL BE VERY WARM AND
HUMID...RESULTING IN STRONG TO A FEW SEVERE THUNDERSTORMS ALONG
ITS PATH.

LOOK FOR THUNDERSTORMS TO DEVELOP IN THE POTOMAC HIGHLANDS AND
SHENANDOAH VALLEY EARLY THIS AFTERNOON...ACROSS THE BLUE RIDGE TO
CHARLOTTESVILLE AND THE WESTERN SUBURBS OF WASHINGTON AND
BALTIMORE BY LATE AFTERNOON...ACROSS THE FREDERICKSBURG WASHINGTON
BALTIMORE CORRIDOR DURING THE LATE AFTERNOON COMMUTE...AND ON TO
ANNAPOLIS AND SOUTHERN MARYLAND DURING THE EVENING HOURS.

THESE THUNDERSTORMS WILL CONTAIN HEAVY DOWNPOURS...DANGEROUS
LIGHTNING...AND THE POSSIBILITY OF DAMAGING WINDS.

RESIDENTS SHOULD MONITOR WEATHER REPORTS THROUGH THE DAY FOR
POSSIBLE WATCHES AND WARNINGS. IF THUNDERSTORMS THREATEN...THE
BEST COURSE OF ACTION WOULD BE TO SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST
WEATHER INFORMATION.

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 1:42 PM EDTSevere Thunderstorm WarningLWXFrederick, City of Winchester34 min
Jun 6, 2:06 PM EDTFlash Flood WarningLWXRockingham, City of Harrisonburg4 hr
Jun 6, 3:16 PM EDTSevere Thunderstorm WarningLWXAugusta, City of Staunton33 min
Jun 6, 5:58 PM EDTSpecial Marine WarningLWX2 hr
Jun 6, 6:42 PM EDTSpecial Marine WarningLWX93 min
Jun 6, 6:53 PM EDTSevere Thunderstorm WarningLWXLoudoun70 min
Jun 6, 7:19 PM EDTSevere Thunderstorm WarningLWXFairfax, City of Fairfax, City of Falls Church60 min
Jun 6, 7:46 PM EDTSevere Thunderstorm WarningLWXArlington, City of Alexandria62 min
Jun 6, 7:50 PM EDTSpecial Marine WarningLWX85 min
Jun 6, 7:56 PM EDTSpecial Marine WarningLWX2 hr
Jun 6, 4:28 PM EDTSevere Thunderstorm WarningLWXAllegany50 min
Jun 6, 6:04 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick44 min
Jun 6, 6:15 PM EDTSevere Thunderstorm WarningLWXWashington45 min
Jun 6, 6:17 PM EDTSevere Thunderstorm WarningLWXBaltimore, City of Baltimore80 min
Jun 6, 6:22 PM EDTSevere Thunderstorm WarningLWXHarford74 min
Jun 6, 7:10 PM EDTSevere Thunderstorm WarningLWXMontgomery68 min
Jun 6, 7:23 PM EDTSevere Thunderstorm WarningLWXAnne Arundel70 min
Jun 6, 11:37 AM EDTSevere Thunderstorm WarningLWXPendleton56 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.